New  »   Sunshine Jen  ·  Post-Modern Drunkard  ·  Poop Beetle  ·  Robot Journal  ·  Gator Country
Search...
3 is the magic number
 
«« past   |   future »»


comments[2]
all comments

post #240
bio: stu
perma-link
2/3/2009
02:54

wish list
archives
first post
that week
my links
XML/RSS






Favorite Things
drinking
· The Flaming R. Kelly
eating
· Malfatti
listening
· Johnny Cash
reading
· Chuck Klosterman
watching
· Deadwood, Seasons 1 & 2


Previous Posts
Notes on Sobriety
Republicans Are Tough Guys
Brain Fog
Clown Posse
Uber, but For Wrong Numbers
On the Greatest Political Satire of the 21st Century



February Smackdown

Category List
Alcohol
CSA
Favorites
February Smackdown
Hospital
Literary Shit
Mad Craziness
Portmanteau
Random 10
Stupidity
Women


 


Roid Rage
My doc, in a surprise move, started to reduce the amount of Prednisone that I'm on. I went from 10mg every morning, down to 9mg. In two weeks I will go down to 8mg. Two weeks after that, to 7mg. And etc. Apparently if you're on steroids for a period of time, your body loses the capacity to create its own corticosteroids, which I think results in a lack of capacity for joy. Beyond that, if the steroids are removed entirely, the withdrawal can result in an Addisonian Crisis, which, on top of being an awesome name for my next band, is also a really shitty experience (much like my next band).

An Addisonian Crisis rocks you with intensity in ten cities!
Sudden penetrating pain in the legs, back, and abdomen
Severe vomiting and diarrhea
Low blood pressure
Loss of consciousness
Hypoglycemia
Confusion, psychosis
Severe lethargy
Convulsions
Fever

So, you want to wean me off steroids slowly. That's okay by me. They're only suppressing my immune system, making me much more vulnerable to illness. After all, they were probably responsible for me getting the staph infective endocarditis, which was a real treat. Also, they're making me break out like I was 14 years old again, and we all know how much fun being 14 years old with acne was.

But the really serious part of taking Prednisone, besides the possible "Loss of contact with reality" side effect, is that it means I really shouldn't drink while on the drugs. And going down by 1 mg every two weeks means that I'll be taking Prednisone until June. I'll be able to get drunk for Giff's birthday, essentially. And since I'll not have drank seriously since July 28th, 2008, and I'm roughly 40 pounds lighter than I was, I not only have the acne of a 14 year old, but the alcohol tolerance of one.

According to my doctor, the side effects of mild alcohol consumption while on Prednisone aren't terribly serious. First, there's a risk of ulcer resulting from the combination of pills and booze in your stomach; they can apparently mix in a way that the lining of your stomach doesn't like much. More seriously, Prednisone means that your liver doesn't process alcohol very quickly. So the normal rules of how much you drink versus how sober you start to get by the end of the evening doesn't apply in an easily quantifiable way.

I haven't tested this yet in any rigorous fashion; I will have to, of course. But if my understanding is true, then essentially my taking Prednisone means that I will simply sober up much slower than I would otherwise. that, combined with my tiny alcohol tolerance, means I'm likely to get drunk early, stay drunk a long time, and develop cirhhosis faster. Also, it means I might still be drunk from the party we had a couple of days ago.

I guess I'm a cheap angry date.






«« past   |   future »»